MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE CR FEM TRIAL SZ 5 LT; FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE CR FEM TRIAL SZ 5 LT; FEMORAL TRIALS
Catalog Number 254500715
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The product was not returned to medtech orthopedics; however, photos were received for review.The photo investigation revealed that '254500715 ,attune cr fem trial sz 5 lt has broken flange.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique, it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided." the overall complaint was confirmed as the observed condition of the attune cr fem trial sz 5 lt would contribute to the complained device issue.Based on the investigation findings, the attune trial has broken because of unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2025.The attune cr femoral component broke into two pieces when impacted with the femoral impactor intra-operatively.Both pieces were retrieved.No fragments were generated.Procedure completed successfully with no delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : attune cr femoral component broke into two pieces when impacted with the femoral impactor intra operatively.Both pieces retrieved.No fragments generated.No delay to surgery.Procedure completed.Loan instrument.Has been tagged as damaged and will be available for return to vic warehouse after decontamination.Instrument number (b)(4) lot mvmbsc130 the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune cr fem trial sz 5 lt had a flange broken.Fragment was returned for evaluation, the fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 5 lt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received that "attune cr femoral component broke into two pieces when impacted with the femoral impactor intra operatively.Both pieces retrieved.No fragments generated.No delay to surgery.Procedure completed.".This complaint involves one (1) device.The product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that '254500715, attune cr fem trial sz 5 lt has broken flange.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided." the overall complaint was confirmed as the observed condition of the attune cr fem trial sz 5 lt would contribute to the complained device issue.Based on the investigation findings, the attune trial has broken because of unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d9.Corrected: d4 (expiration date).The expiration date (12/1/2099) in the initial medwatch was reported in error.The device involved was an instrument and does not have an expiration date.

Brand Name
ATTUNE CR FEM TRIAL SZ 5 LT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21421609
Report Number1818910-2025-02824
Device Sequence Number7855023
Product Code HWT
UDI-Device Identifier10603295133872
UDI-Public(01)10603295133872(10)MVMBSC130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500715
Device Lot NumberMVMBSC130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/26/2025
03/28/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/27/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown